Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

my derm put me on another month. This will be my seventh month at 80mg/day my bodyweight is 180lbs (81.81kg), so my mg/kg and cumulative dosage will be 205mg/kg and 16800mg respectively. Does this sound right? I don't understand why I just didn't go on a higher dosage in the first place. She put me on another month because she saw that I had 1 recent pimple on my back, which I guess is justifiable, but i knew when I started I wasn't going to be 100% clear anyways. I think she has too high expectations of this drug.

I was so happy to be done too. My eyes are bugging the crap out of me. I used to have fun going shopping and to classes. Now I can't go anywhere without a suttle (irritating) headache and eyes that blink uncontrollably.

Link to post
Share on other sites
my derm put me on another month. This will be my seventh month at 80mg/day my bodyweight is 180lbs (81.81kg), so my g/kg and cumulative dosage will be 205g/kg and 16800 respectively. Does this sound right? I don't understand why I just didn't go on a higher dosage in the first place. She put me on another month because she saw that I had 1 recent pimple on my back, which I guess is justifiable, but i knew when I started I wasn't going to be 100% clear anyways. I think she has too high expectations of this drug.

I was so happy to be done too. My eyes are bugging the crap out of me. I used to have fun going shopping and to classes. Now I can't go anywhere without a suttle (irritating) headache and eyes that blink uncontrollably.

Link to post
Share on other sites

she already wrote the script. could I just call her and tell her I dont want another month? I seriously feel like I should, but then I think what if I do stop and it comes back. Then I will be asking myself if I should have stayed on it and I am seriously the type of person that has the mentatlity that if I am going to do something it's going to be perfect or there was no purpose in doing it in the first place. damn, I dont know what to do.

sorry for retarded grammar. I can't think that well lately.

Link to post
Share on other sites

Just because you have been given a prescription doesn't mean you actually have to fill it. I suggest you call your dermatologist with questions, or talk to another qualified medical professional if you desire a second opinion, before deciding to discontinue accutane therapy. But remember, you only have until 6 days after the prescription is written to fill it under iPledge.

Have you been at 80mg/day all along, or did your dermatologist increase your dosage gradually?

Cheers,

Dan.

Link to post
Share on other sites

I took Accutane for 6 months. My dosage varied from 20mg/day to 120mg/day. I weigh only 48kg (105lbs). My cumulitive dosage was 262.5mg/kg. My blood lipids never elevated beyond the "normal" range....they were usually on the low side, even in my last month. My lips didn't get dry and neither did my skin. My side effects were very minimal, although I did have a nasy bout of depression (when I say nasty.....look at some of my previous posts). I do not think accutane was responsible. I had an undiagnosed underlying mental illness that the Accutane may or may not have exacerbated. I had it long before I ever had acne..............

While there's little evidence that going over 150mg/kg is any better then staying within the 120-150mg/kg range......some derms think that it may help prevent a relapse in patients who don't respond "normally" (ie. not dry lips and oily skin that persists even when the cumulitive dosage of 120mg/kh had been reached). My oil didn't completly stop until my dose passed 150mg/kg......

And yes every dose was taken with a fatty meal.....

Link to post
Share on other sites

My first course was 9 months long - i got a 10 year remission out of it. Different doctors have different philosophies based on their own observations. We tend to hold out the cumulative dose as the current gold standard, but not all doctors buy into it. If you have no reason to distrust your derm, you should take the med as prescribed imo.

Link to post
Share on other sites

Thanks for the replies. I decided I am going to stick it out for one last month and hope that I don't get suprised with another month again.

I took Accutane for 6 months. My dosage varied from 20mg/day to 120mg/day. I weigh only 48kg (105lbs). My cumulitive dosage was 262.5mg/kg. My blood lipids never elevated beyond the "normal" range....they were usually on the low side, even in my last month. My lips didn't get dry and neither did my skin. My side effects were very minimal, although I did have a nasy bout of depression (when I say nasty.....look at some of my previous posts). I do not think accutane was responsible. I had an undiagnosed underlying mental illness that the Accutane may or may not have exacerbated. I had it long before I ever had acne..............

While there's little evidence that going over 150mg/kg is any better then staying within the 120-150mg/kg range......some derms think that it may help prevent a relapse in patients who don't respond "normally" (ie. not dry lips and oily skin that persists even when the cumulitive dosage of 120mg/kh had been reached). My oil didn't completly stop until my dose passed 150mg/kg......

And yes every dose was taken with a fatty meal.....

Link to post
Share on other sites

My derm put me on low dose for 6 months initially, to help ease the IB, which it did, but then my acne wasnt gone and increased it to 9 months, still on avg of 50mg a day. I would have prefered to have braved the IB on a higher dose and by now I would have been done.

Link to post
Share on other sites

7 months should be fine, i was on accutane for about 6.5 months, 60mg/day (40/80 on alternate days.) through the entire course, and i weigh about 60kg.

My first course was 9 months long - i got a 10 year remission out of it. Different doctors have different philosophies based on their own observations. We tend to hold out the cumulative dose as the current gold standard, but not all doctors buy into it. If you have no reason to distrust your derm, you should take the med as prescribed imo.
Link to post
Share on other sites

Yes, complete remission for about 10 years, then it slowly started to come back. About 5 years after it started coming back i took a second course, but i probably should have started the second course about 3 years after it came back, that's when it got cystic and began to involve the trunk again.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×